Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 8, 2016, 4:07 PM EDT for Huron County, Tuscola County, Michigan. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 8, 2016, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Huron County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 125 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:41 PM EDT | TSTM WND DMG | Sebewaing, MI | BIG TREES DOWN AND NUMEROUS WIRES DOWN SEBEWAING TO BAY PORT. VIA DISPATCH. |
| Jul 8, 4:44 PM EDT | TSTM WND DMG | Pigeon, MI | LARGE BRANCHES DOWN. WIND GUST ESTIMATED AROUND 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
098
WUUS53 KDTX 082007
SVRDTX
MIC063-157-082100-
/O.NEW.KDTX.SV.W.0016.160708T2007Z-160708T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HURON COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHERN TUSCOLA COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 500 PM EDT
* AT 406 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
UNIONVILLE... OR 7 MILES SOUTHWEST OF SEBEWAING...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
UNIONVILLE AROUND 415 PM EDT.
SEBEWAING AROUND 420 PM EDT.
OWENDALE AROUND 430 PM EDT.
PIGEON AROUND 435 PM EDT.
ELKTON AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CASEVILLE...SEBEWAING...ELKTON...UNIONVILLE...GAGETOWN...OWENDALE...P
IGEON... BAY PARK...BACH AND BAY PORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 4402 8311 4368 8310 4367 8312 4361 8312
4363 8367 4372 8358 4375 8351 4379 8348
4387 8349 4393 8344 4395 8334 4400 8328
TIME...MOT...LOC 2006Z 250DEG 35KT 4368 8359
HAIL...1.00IN
WIND...60MPH
$$
BEHNKE/MANN3 follow-up statements
552
WWUS53 KDTX 082020
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
420 PM EDT FRI JUL 8 2016
MIC063-157-082100-
/O.CON.KDTX.SV.W.0016.000000T0000Z-160708T2100Z/
HURON MI-TUSCOLA MI-
420 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN HURON AND NORTHERN TUSCOLA COUNTIES...
AT 420 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CASEVILLE TO UNIONVILLE...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
PIGEON AROUND 425 PM EDT.
CASEVILLE AROUND 430 PM EDT.
OWENDALE AROUND 440 PM EDT.
GAGETOWN AROUND 445 PM EDT.
ELKTON AROUND 455 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CASEVILLE...SEBEWAING...ELKTON...UNIONVILLE...GAGETOWN...OWENDALE...P
IGEON... BAY PARK...BACH AND BAY PORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 4402 8311 4368 8310 4367 8312 4361 8312
4363 8367 4372 8358 4375 8351 4379 8348
4387 8349 4393 8344 4395 8334 4400 8328
TIME...MOT...LOC 2020Z 257DEG 25KT 4389 8335 4368 8347
HAIL...1.00IN
WIND...70MPH
$$
MANN691
WWUS53 KDTX 082038
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
438 PM EDT FRI JUL 8 2016
MIC063-157-082100-
/O.CON.KDTX.SV.W.0016.000000T0000Z-160708T2100Z/
HURON MI-TUSCOLA MI-
438 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN HURON AND NORTHERN TUSCOLA COUNTIES...
AT 438 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELKTON TO NEAR GAGETOWN...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN HURON AND NORTHERN TUSCOLA COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: CASEVILLE...SEBEWAING...ELKTON...UNIONVILLE...GAGETOWN...
OWENDALE...PIGEON...BAY PARK...BACH AND BAY PORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 4402 8311 4368 8310 4367 8312 4361 8312
4363 8367 4372 8358 4375 8351 4379 8348
4387 8349 4393 8344 4395 8334 4400 8328
TIME...MOT...LOC 2038Z 259DEG 25KT 4388 8316 4368 8328
HAIL...1.00IN
WIND...70MPH
$$
MANN863
WWUS53 KDTX 082048
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
448 PM EDT FRI JUL 8 2016
MIC063-157-082100-
/O.CON.KDTX.SV.W.0016.000000T0000Z-160708T2100Z/
HURON MI-TUSCOLA MI-
448 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN HURON AND NORTHERN TUSCOLA COUNTIES...
AT 448 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GAGETOWN TO NEAR UNIONVILLE...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CASS CITY...SEBEWAING...PIGEON...ELKTON...UNIONVILLE...GAGETOWN...
OWENDALE...BAY PARK AND BACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4368 8310 4367 8312 4361 8312 4363 8367
4372 8358 4375 8351 4384 8343 4384 8310
TIME...MOT...LOC 2048Z 252DEG 30KT 4364 8319 4365 8341
HAIL...1.00IN
WIND...60MPH
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:57 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 8, 3:57 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 357 PM EDT FRI JUL 8 2016 .DISCUSSION... A significant severe weather scenario is unfolding over central and southern lower Michigan during the afternoon into early evening. Ongoing convection in the Saginaw Valley is essentially a broken line of supercells focused along the surface cold front and dynamic support for lift on the lead edge of the upper level circulation. The latest runs of the ARW, NMM, and HRRR all suggest coverage will be more scattered farther south along the front toward metro Detroit. At the same time, mid afternoon mesoanalysis indicates MLCAPE around 2500 J/KG and 0-6 km bulk shear of at least 45 knots all the way south to the Ohio border. Thus, while coverage may be lower farther south along the front, this instability/shear combination favors high potential for organized and intense convection over the entire area capable of large hail golf ball size and larger, damaging wind gusts, and tornadoes. Severe thunderstorm watch 356 remains in effect until 8 PM for all of SE Michigan. Regional radar composite shows substantial coverage of showers and weaker storms near the center of the upper low that will brush through the Tri Cities and Thumb region later in the evening/early overnight. The rest of the area will be dry with a general partly cloudy sky near the Ohio border. Passage of the cold front will bring surface dewpoint down into the upper 50s overnight and push min temps into the lower half of the 60s most locations outside of metro Detroit. The upper low will remain nearby to our east during Saturday and support weakly cyclonic to neutral flow over the central and eastern Great Lakes. Cooler air upstream today supports guidance max temps in the mid 70s for our area Saturday afternoon. This will set the stage for a considerable diurnal component to cloud cover and some instability related showers. Scattered coverage of showers similar to those over Minnesota into western Wisconsin seems like a good analog for SE Michigan. Mesoanalysis this afternoon indicates surface based CAPE generally less than 500 J/KG and no strikes in lightning detection. This is modeled quite well by CAMs like the ARW and NMM and supports holding off on mention of thunder in our area. Scattered showers would then persist into evening before dissipating quickly after sunset. High pressure will build over the region Sunday and last through Monday with reasonable confidence. There is some uncertainty regarding the pace of return flow development over the Midwest along with eastward extent of warm advection rainfall Monday into Monday night. Consensus of model guidance holds off on rain chances in SE Michigan until Tuesday which looks reasonable as the upper level ridge axis just begins to drift eastward by then. A steady warming trend back into the mid 80s Monday to near 90 again by Wednesday then looks solid given the depth of southerly flow in the large scale subject to convective trends. There is loose agreement in the medium range models for the next front to arrive Thursday into Thursday night. && .MARINE... Thunderstorms will develop along, and ahead of, a cold front that will sweep through the eastern Lakes this evening. Strong wind gusts around 60 to 70 mph and large hail up to 2 inches may be possible with these storms. Winds will become northwesterly by Saturday morning in the wake of the front. The added instability from the cooler air surging into the region will cause winds to increase during the afternoon. The favorable northwest fetch will build wave heights over the southern Lake Huron basin and along the shoreline of the Thumb. This may necessitate a small craft advisory Saturday afternoon into the overnight hours. The remainder of the forecast period will be quiet with light to moderate winds. && .PREV DISCUSSION... Issued at 111 PM EDT Fri Jul 8 2016 AVIATION... Atmosphere has struggled to erode the low moisture and stratus through the morning but skies finally look to be scattering out with better afternoon mixing. Attention turns to convective potential for the afternoon and evening hours. An approaching cold front will be the focus for an expanding area of showers and thunderstorms this afternoon. Initiation time will be around 18-19Z for MBS and FNT, and closer to 21Z for the Detroit area terminals. With the coverage hires models are forecasting, decided to go tempo for all sites at this time. Activity will end around 00Z with drier air leading to a VFR bkn deck above 5kft. Question will be what kind of stratus field do we get in the early morning again with the enhance low level moisture field left by the storms? Went with SCT for now til we see where the bulk of the rain is laid out. Winds will pick up this afternoon out of the west-southwest, and will veer northwesterly behind the front by Saturday morning. For DTW...Cloud decks will continue to rise over the next hour or two before stabilizing in low VFR. Timing of the thunderstorms still looks best from about 21-00Z this evening, but cannot rule out a stray storm in advance of the line. Will handle any isolated lead cell with an amendment. Low confidence in MVFR/IFR stratus early Saturday morning. //DTW Threshold Probabilities... * Medium in cigs aob 5kft through this evening...low for early Saturday morning. * Medium for thunderstorms in DTW airspace this afternoon. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...BT MARINE.......DRK AVIATION.....DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 10:32 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1032 AM EDT FRI JUL 8 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS... CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). BT
In the hours before
Local storm report, Jul 8, 10:29 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1029 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NW SAGINAW 43.45N 83.99W
07/08/2016 M1.22 INCH SAGINAW MI COCORAHS
3 HOUR TOTAL
0400 AM HEAVY RAIN RICHMOND 42.81N 82.75W
07/08/2016 M1.57 INCH MACOMB MI CO-OP OBSERVER
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 ESE DAVISBURG 42.75N 83.52W
07/08/2016 M3.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S ORTONVILLE 42.82N 83.44W
07/08/2016 M3.34 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE SOUTHFIELD 42.52N 83.24W
07/08/2016 M1.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 10:33 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 WNW SHIELDS 43.44N 84.12W
07/07/2016 SAGINAW MI 911 CALL CENTER
TREE DOWN BLOCKING ROAD IN THOMAS TWP
1014 PM TSTM WND GST 2 WNW SHIELDS 43.43N 84.11W
07/07/2016 E40.00 MPH SAGINAW MI TRAINED SPOTTER
HEAVY DOWNPOUR AND STRONG WIND GUSTS. WIND WAS ESTIMATED
TO BE BETWEEN 40 AND 50 MPH. METAL FLAG POLE BENT AND
FLAG RIPPED FROM POLE.
1022 PM TSTM WND DMG SAGINAW 43.42N 83.95W
07/07/2016 SAGINAW MI CO-OP OBSERVER
LARGE TREE BLOCKING RIVER ROAD NORTH OF STATE STREET.
THUNDERSTORM WIND GUST ESTIMATED AT 60 MPH.
1030 PM HEAVY RAIN HENDERSON 43.09N 84.20W
07/07/2016 E1.25 INCH SHIAWASSEE MI TRAINED SPOTTER
HEAVY RAINFALL ESTIMATED AROUND 1.25 INCHES IN 30
MINUTES. STEADY STRONG WIND 30-35 MPH. HENDERSON RD AND
M52.
1035 PM TSTM WND GST 2 NW SAGINAW 43.44N 83.98W
07/07/2016 E45.00 MPH SAGINAW MI TRAINED SPOTTER
THUNDERSTORM WIND GUST ESTIMATED 40 TO 50 MPH. REPORT
DELAYED TO EXTENSIVE POWER OUTAGE.
1105 PM HEAVY RAIN OTISVILLE 43.17N 83.52W
07/07/2016 M1.40 INCH GENESEE MI TRAINED SPOTTER
HEAVY RAIN FELL IN ROUGHLY A ONE HOUR TIME PERIOD.
1130 PM HEAVY RAIN OWOSSO 43.00N 84.18W
07/07/2016 M1.08 INCH SHIAWASSEE MI CO-OP OBSERVER
1.5 HOUR TOTAL
1200 AM HEAVY RAIN OIL CITY 43.61N 84.59W
07/08/2016 M1.01 INCH MIDLAND MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN HEMLOCK 43.42N 84.23W
07/08/2016 M1.22 INCH SAGINAW MI TRAINED SPOTTER
3 HOUR TOTAL
1200 AM HEAVY RAIN SAGINAW 43.42N 83.95W
07/08/2016 M1.51 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN 1 SE FRANKENMUTH 43.32N 83.73W
07/08/2016 M1.10 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN 3 NW SAGINAW 43.45N 83.99W
07/08/2016 M1.22 INCH SAGINAW MI COCORAHS
3 HOUR TOTAL
0130 AM HEAVY RAIN 9 S GOODRICH 42.79N 83.51W
07/08/2016 M3.10 INCH OAKLAND MI PUBLIC
0230 AM HEAVY RAIN CLIFFORD 43.31N 83.18W
07/08/2016 M1.00 INCH LAPEER MI EMERGENCY MNGR
4.5 HOUR TOTAL
0230 AM HEAVY RAIN VASSAR 43.37N 83.58W
07/08/2016 M1.03 INCH TUSCOLA MI CO-OP OBSERVER
4 HOUR TOTAL
0230 AM HEAVY RAIN LAPEER 43.05N 83.32W
07/08/2016 M1.64 INCH LAPEER MI CO-OP OBSERVER
4.5 HOUR TOTAL
0300 AM HEAVY RAIN MORENCI 41.72N 84.22W
07/08/2016 M2.11 INCH LENAWEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN SHELBY TOWNSHIP 42.67N 83.03W
07/08/2016 M1.75 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 SSE HARRISON TOWNSHIP 42.57N 82.81W
07/08/2016 M2.04 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE WARREN 42.53N 83.01W
07/08/2016 M2.35 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 NW SOUTH LYON 42.47N 83.67W
07/08/2016 M2.90 INCH LIVINGSTON MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 NNE DAVISBURG 42.77N 83.53W
07/08/2016 M2.98 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE SOUTHFIELD 42.52N 83.24W
07/08/2016 M1.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN CLINTON TOWNSHIP 42.59N 82.92W
07/08/2016 M1.00 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN NEW BALTIMORE 42.68N 82.74W
07/08/2016 M1.11 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN ALGONAC 42.62N 82.53W
07/08/2016 M1.10 INCH ST. CLAIR MI COCORAHS
3 HOUR TOTAL
0400 AM HEAVY RAIN 5 W PLYMOUTH 42.37N 83.57W
07/08/2016 M1.36 INCH WASHTENAW MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 SE NEWPORT 41.97N 83.27W
07/08/2016 M1.34 INCH MONROE MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S TROY 42.55N 83.14W
07/08/2016 M1.32 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN FARMINGTON HILLS 42.49N 83.38W
07/08/2016 M1.51 INCH OAKLAND MI BROADCAST MEDIA
5 HOUR TOTAL
0400 AM HEAVY RAIN 6 NNE DOWNTOWN DETROIT 42.41N 83.01W
07/08/2016 M2.99 INCH WAYNE MI ASOS
4 HOUR TOTAL AT DETROIT CITY AIRPORT /KDET/
0400 AM HEAVY RAIN WEST BLOOMFIELD 42.57N 83.38W
07/08/2016 M1.44 INCH OAKLAND MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN OXFORD 42.82N 83.25W
07/08/2016 M2.32 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 E CLARKSTON 42.74N 83.40W
07/08/2016 M2.79 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 NE ROSEVILLE 42.53N 82.91W
07/08/2016 M2.26 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN GOODRICH 42.92N 83.51W
07/08/2016 M1.44 INCH GENESEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
07/08/2016 M2.41 INCH WAYNE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NW MACOMB TOWNSHIP 42.70N 82.96W
07/08/2016 M1.10 INCH MACOMB MI TRAINED SPOTTER
4 HOUR TOTAL
0400 AM HEAVY RAIN RICHMOND 42.81N 82.75W
07/08/2016 M1.57 INCH MACOMB MI CO-OP OBSERVER
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 ESE DAVISBURG 42.75N 83.52W
07/08/2016 M3.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S ORTONVILLE 42.82N 83.44W
07/08/2016 M3.34 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 W ORTONVILLE 42.86N 83.51W
07/08/2016 M2.21 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL IN GROVELAND TWP
0400 AM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
07/08/2016 M1.67 INCH OAKLAND MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN ROYAL OAK 42.51N 83.15W
07/08/2016 M1.83 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0555 AM HEAVY RAIN ROSEVILLE 42.51N 82.94W
07/08/2016 M2.99 INCH MACOMB MI TRAINED SPOTTER
0700 AM HEAVY RAIN 1 N WHITMORE LAKE 42.44N 83.75W
07/08/2016 M2.30 INCH LIVINGSTON MI CO-OP OBSERVER
24 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 1:26 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HEAVY RAIN N LIVONIA 42.40N 83.37W
07/08/2016 M1.88 INCH WAYNE MI TRAINED SPOTTER
RAINFALL TOTAL OVER THE PAST 14 HRS.
&&
DELLIOTTSpecial weather statement, Jul 8, 2:43 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
243 PM EDT FRI JUL 8 2016
MIZ047-082000-
MIDLAND MI-
243 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 400 PM
EDT...
AT 242 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLARE TO NEAR LAKEVIEW. MOVEMENT WAS EAST AT
40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PLEASANT VALLEY AROUND 335 PM EDT.
MIDLAND AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...NORTH
BRADLEY...LAPORTE...GORDONVILLE...HOPE...AVERILL...PORTER TOWNSHIP
AND BOMBAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4381 8461 4381 8437 4383 8436 4383 8417
4348 8417 4348 8437 4347 8461
TIME...MOT...LOC 1842Z 260DEG 36KT 4389 8472 4340 8526
DRKLocal storm report, Jul 8, 3:40 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL PINCONNING 43.86N 83.96W
07/08/2016 M0.88 INCH BAY MI TRAINED SPOTTER
HEAVY RAIN. BREEZY. HAIL.
&&
DELLIOTTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:34 PM EDT | Special Weather Statement | DTX | Midland, Saginaw | 56 min |
| Jul 7, 9:58 PM EDT | Special Weather Statement | DTX | Saginaw | 62 min |
| Jul 7, 10:30 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 60 min |
| Jul 7, 10:36 PM EDT | Special Weather Statement | DTX | Lenawee | 39 min |
| Jul 7, 10:58 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 92 min |
| Jul 7, 11:02 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer | 43 min |
| Jul 7, 11:14 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Sanilac, Tuscola | 55 min |
| Jul 7, 11:23 PM EDT | Areal Flood Advisory | DTX | Lenawee | 3 hr |
| Jul 7, 11:24 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer, Macomb, Oakland, Saint Clair | 66 min |
| Jul 8, 12:14 AM EDT | Special Weather Statement | DTX | Oakland | 61 min |
| Jul 8, 12:16 AM EDT | Areal Flood Advisory | DTX | Oakland | 3 hr |
| Jul 8, 12:18 AM EDT | Areal Flood Advisory | DTX | Monroe | 3 hr |
| Jul 8, 12:32 AM EDT | Areal Flood Advisory | DTX | Lapeer, Saint Clair | 3 hr |
| Jul 8, 1:15 AM EDT | Areal Flood Advisory | DTX | Livingston, Oakland, Washtenaw | 3 hr |
| Jul 8, 1:18 AM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 3 hr |
| Jul 8, 5:49 AM EDT | Areal Flood Warning | DTX | Macomb, Wayne | 6 hr |
| Jul 8, 2:29 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 61 min |
| Jul 8, 2:33 PM EDT | Special Marine Warning | DTX | 117 min | |
| Jul 8, 2:43 PM EDT | Special Weather Statement | DTX | Midland | 77 min |
| Jul 8, 2:46 PM EDT | Tornado Warning | DTX | Bay | 44 min |
| Jul 8, 3:02 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 58 min |
| Jul 8, 3:28 PM EDT | Tornado Warning | DTX | Bay | 30 min |
| Jul 8, 4:13 PM EDT | Special Weather Statement | DTX | Bay | 77 min |
| Jul 8, 4:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 8, 4:36 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 54 min |
| Jul 8, 4:51 PM EDT | Special Marine Warning | DTX | 114 min | |
| Jul 8, 4:53 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 67 min |
| Jul 8, 5:03 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee | 57 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 52 min |
| Jul 8, 5:27 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 5:29 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 47 min |
| Jul 8, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 16 min |
| Jul 8, 6:13 PM EDT | Special Weather Statement | DTX | Lapeer | 62 min |
| Jul 8, 6:27 PM EDT | Special Weather Statement | DTX | Lapeer, Saint Clair | 63 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | DTX | Lenawee | 56 min |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Washtenaw, Wayne | 60 min |
| Jul 8, 7:09 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw, Wayne | 81 min |
| Jul 8, 7:12 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 7:27 PM EDT | Special Weather Statement | DTX | Macomb | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.